# SDR CALA0200485

- Difficulty date: October 3, 2002
- Submitted: October 4, 2002
- Operation: Air carrier
- Aircraft: N72825
- Make and model: Doug DC-9-82
- Aircraft serial: 49485
- Aircraft time: 47,606 hours, 22,767 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

THE MID CARGO DET "B" CARGO DETECTION AND SUPRESSION LIGHT ILLUMINATED WHILE AT CRUISE ENROUTE FROM IAH TO ORD. SHORTLY AFTERWARDS THE MASTER WARNING AND CARGO FIRE INDICATION AND FIRE HORN ACTIVATED. BOTH FIRE BOTTLES WERE DISCHARGED AND THE AIRCRAFT WAS DIVERTED TO STL WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE INSPECTED ALL CARGO AREAS AND FOUND NO EVIDENCE OF FIRE OR ABNORMAL CONDITIONS. THE OVERHEAD FIRE SUPPRESSION PANEL WAS REMOVED AND REPLACED. OPERATIONAL CHECKS WERE GOOD. BOTH FIRE BOTTLES WERE REPLACED.
